Jump to content

Lexapro Stopped Working! Need Advice


tiger
 Share

Recommended Posts

Hello everyone!

I haven't been on this site for a very long time, my POTS symptoms seemed to have minimized after I started taking Lexapro and I had very few symptoms. Had a little stress and BAM, POTS returned. The stress is gone now, I increased my Lexapro a month ago, but it's not helping anymore. Not sure if my body is getting used to the Lexapro, has this happened to anyone else? I need some advice for a different SSRI to take.

I can't take any beta blockers since I have developed symptoms of myasthenia gravis and Lopresser made my symptoms come out. (Negative for all antibodies so no steroids thank God)

I am really bummed, I just got a new job working with alzheimer's clients, now I am not able, I have to lay down a lot. It's already difficult enough not being able to continue my career as a RN.

Link to comment
Share on other sites

Hi Sara,

I don't really have much advice, but just wanted to give you support in the frustrations of dealing with medications that either quit working or ones that we can't tolerate. I can't tolerate beta blockers either, so understand completely. As for the Lexapro, I've never been on it so don't know. I do now know that if you feel it isn't working any more, make sure you don't stop it suddenly. I just did that 3 weeks ago and now realize it was a very bad idea and am having a SSRI withdrawal syndrome and it's awful, so keep taking the Lexapro for now even if it's not really working until you see your doctor and decide what to do. I have been on Prozac in hopes it would help with my tachycardia and didn't do much for that.

Best of luck to you with finding something that will work again -

Tammy

Link to comment
Share on other sites

Thanks Tammy for the support. I know not to stop the Lexapro suddenly, actually I am still taking it until I call my doctor to ask for a different SSRI. I just wanted to know if there are any other SSRIs that helped others with their POTS symptoms. Thinking about asking to try Zoloft.

Link to comment
Share on other sites

Hi Sara,

my cardiologist started me on Paroxetine (UK = Seroxat, US = Paxil). He chose that one as he had seen study using this particular SSRI in orthostatic hypotension. I know that there has been bad press surrounding paroxetine but peronally I seem to be doing well on it. Just a word of warning to anyone who is prescribed paroxetine - I had quite a reaction to the first dose so I would recommend discussing with your doctor about starting on a smaller dose and building up to minimize the initial side effects, now I've been on it for a while there are no noticable side effects.

How soon can you see your doctor Tammy to try to get something worked out?

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...